Alert archive / North Carolina / Flash Flood Warnings in 2006
Flash Flood Warning 36, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Oct 5, 2006, 2:54 PM EDT for Alleghany County, North Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 5, 2006, 2:54 PM EDT (18:54 UTC)
- Expired
- Oct 5, 2006, 6:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Counties, with a storm outline in the text
County Alleghany County, NC
The radar
The Roanoke radar (KFCX), 87 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.9 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -233 J/kg
- Mixed-layer LCL
- 1333 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KRNK 051855
FFWRNK
NCC005-052200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
254 PM EDT THU OCT 5 2006
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN ALLEGHANY COUNTY IN NORTHWEST NORTH CAROLINA
* UNTIL 600 PM EDT
* AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM
BARRETT TO GLADE VALLEY...OR ALONG A LINE EXTENDING FROM ENNICE TO
6 MILES SOUTH OF ENNICE...MOVING SOUTHEAST AT 5 MPH.
* THE STORMS PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY..
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
PLEASE RELAY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3646 8106 3645 8097 3651 8093 3656 8091
3656 8104
$$
RCS2 follow-up statements
000
WGUS71 KRNK 051943
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
333 PM EDT THU OCT 5 2006
NCC005-052200-
ALLEGHANY NC-
333 PM EDT THU OCT 5 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR
NORTHEASTERN ALLEGHANY COUNTY IN NORTHWEST NORTH CAROLINA...
AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SHOWERS PRODUCING RAIN OVER THE WARNED AREA. THE STRONGEST
OF THESE STORMS HAVE MOVED EAST INTO SURRY COUNTY. THE HEAVIEST OF
THE RAIN FELL ALONG THE BIG AND LITTLE PINE CREEK BETWEEN BARRETT TO
GLADE VALLEY.
WITH RUNOFF STILL A FACTOR...WILL CONTINUE THE FLASH FLOOD WARNING.
LAT...LON 3646 8106 3645 8097 3651 8093 3656 8091
3656 8104
$$
RCS000
WGUS71 KRNK 052208
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
607 PM EDT THU OCT 5 2006
NCC005-052217-
ALLEGHANY NC-
607 PM EDT THU OCT 5 2006
...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTHEASTERN ALLEGHANY
COUNTY IN NORTHWEST NORTH CAROLINA...
PLEASE SEND YOUR REPORTS OF BASEMENT AND STREET FLOODING...AS WELL
AS ROAD CLOSURES DUE TO HIGH WATER BY CALLING THE NATIONAL WEATHER
SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3646 8106 3645 8097 3651 8093 3656 8091
3656 8104
$$
RCSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Oct 5, 1:43 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Oct 5, 1:43 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 143 PM EDT THU OCT 5 2006 .AVIATION... A COLD FRONT WILL CONTINUE TO PUSH SOUTH ACROSS THE COUNTY WARNING AREA THIS EVENING WITH SCATTERED SHOWERS AND THUNDERSTORMS IN THE SOUTHERN COUNTIES AHEAD OF THE FRONT AND LOW CLOUDS COMING IN NORTH OF THE FRONT. CEILINGS WILL LOWER TO IFR OVERNIGHT WITH MVFR TO IFR VISIBILITIES IN WIDESPREAD RAIN AND FOG. && .PREV DISCUSSION... (ISSUED 1204 PM EDT THU OCT 5 2006) SHORT TERM /REST OF TODAY/... EARLY MORNING RAIN DISSIPATED QUICKLY AS IT MOVED INTO THE COUNTY WARNING AREA. NOW EVEN THE CLOUDS ARE GONE. SPC HOURLY ANALYSIS OF LIFT AND INSTABILITY IS HIGHLIGHTING THE SOUTHERN BLUE RIDGE INTO THE NORTHERN NORTH CAROLINA MOUNTAINS AND FOOTHILLS AS THE FAVORED AREA FOR THUNDERSTORMS TO DEVELOP. EASTERN PART OF THE FRONT HAS GONE THROUGH LYH AND THE EASTERN COUNTY WARNING AREA BUT THE WESTERN PORTION OF THE FRONT EXTENDS BACK INTO KENTUCKY. ONLY DRAWBACK TO THE CHANCE FOR THUNDERSTORMS THIS AFTERNOON IS ALL THE DRY AIR SHOWN ON THE GSO AND RNK 12Z SOUNDINGS AND THE LOW LEVEL NORTHWEST DOWNSLOPE WINDS. BASED ON THE INSTBILITY AND HISTORY OF THE FRONT THE PAST FEW DAYS HAVE RAISED CHANCE OF RAIN IN THE SOUTHWEST COUNTY WARNING AREA. HAVE ALSO RAISED MAXIMUM TEMPERATURES SOUTH OF THE FRONT...INTO THE UPPER 70S TO MID 80S. PREV DISCUSSION... (ISSUED 640 AM EDT THU OCT 5 2006) AVIATION... AREA OF RAIN RAPIDLY WEAKENING AS IT COMES INTO THE LWB/BLF AREAS. EXPECTED SHOWERS TO BECOME WIDELY SCTD THE REST OF THE MORNING BEFORE REDEVELOPING WITH HEATING THIS AFTN. TSTMS A DECENT BET AT BLF/DAN THIS AFTN AS THE FRONT PUSHES THRU THE SERVICE AREA. LARGE AREA OF RAIN DEVELOPS LATE TODAY OVER MUCH OF THE AREA WITH CIGS AND VSBYS DETERIORATING TOWARD SUNSET AND CIGS REMAINING MOSTLY IFR THRU TNGT. PREV DISCUSSION... (ISSUED 307 AM EDT THU OCT 5 2006) SHORT TERM /TODAY THROUGH SATURDAY/... LINE OF SHOWERS AND TSTMS AHEAD OF A SHARP COLD FRONT DROPPING DOWN FROM THE OHIO VALLEY THIS MORNING WILL CONTINUE WEAKENING AS IT ENCOUNTERS MORE STABLE AIR ACROSS THIS REGION. HOWEVER HEATING ACROSS THE SOUTHERN HALF OF THE FCST AREA (FA) THIS AFTERNOON IS EXPECTED AS THE COLD FRONT PUSHES SOUTH INTO THE FA. THIS ALONG WITH A STRONG SHORTWAVE SWINGING DOWN FROM THE GREAT LAKES WILL HELP TO ENERGIZE THE ATMOSPHERE AND REFIRE STORMS ACROSS THE SOUTH AS TEMPS WARM INTO THE 80S. MEANWHILE IN THE NORTHERN PORTIONS OF THE FA...COOLER AIR BEHIND THE FRONT WILL KEEP TEMPS IN THE LOWER TO MIDDLE 70S. THE FRONT STALLS OVER THE CAROLINAS TONIGHT AS THE GREAT LAKES ENERGY CUTS OFF INTO A CLOSED LOW OVER THE REGION. RAIN WILL EXPAND OVER CENTRAL VA AND NC THIS EVENING AND OVERNIGHT AS LOW PRESSURE STRENGTHENS ALONG THE STALLED FRONT AND MOVES NE. THE ENTIRE SYSTEM WILL VERY SLOWLY DRIFT SOUTH BEGINNING SATURDAY NIGHT. IN THE MEANTIME...NORTH TO NORTHEAST FLOW AROUND THE SFC LOW ANCHORED OFF THE VIRGINIA COAST WILL BRING PERIODS OF RAIN TO MOSTLY EASTERN AND CENTRAL VA. FAR EASTERN COUNTIES OF THE FA COULD SEE AS MUCH AS 2 INCHES OF RAIN THROUGH SATURDAY MORNING. PREV DISCUSSION... (ISSUED 144 AM EDT THU OCT 5 2006) AVIATION... COMPLEX AVIATION FORECAST THIS PERIOD. BACK DOOR FRONT LOCATED ALONG THE OHIO RIVER VALLEY THIS MORNING IS GOING TO PROCEED SOUTH INTO THE AREA THIS AFTERNOON. THE AREA OF SHOWERS AND THUNDERSTORMS THAT WAS DROPPING SOUTH INTO SE WV HAS BEEN WEAKENING OVER TIME. STILL EXPECTING RAIN TO BE ONGOING AT 06Z AT LWB. THIS AREA OF SHOWERS WILL PERSIST INTO THE PRE DAWN IN LWB...B4 DISSPATING. THE AFTERNOON LOOKS LIKE MAIN FOCUS OF PRECIP WILL BE IN THE SOUTH AND EAST...WHICH WILL AFFECT THE OTHER TAF SITES. OVERALL...CIGS/VSBYS WILL VARY FROM MVFR/VFR AT ROA/LYH/DAN THIS PERIOD. MEANWHILE LWB WILL SEE MVFR TO IFR CONDITIONS THIS MORNING...THEN RISE TO VFR BY MIDDAY AS THE FRONT PUSHES THROUGH. BY EVENING...LOWER CLOUDS WILL ARRIVE DROPPING LWB BACK DOWN TOWARD A LOWER END MVFR. PREV DISCUSSION... (ISSUED 831 PM EDT WED OCT 4 2006) SHORT TERM /REST OF TONIGHT/... MCS ASSOCIATED WITH OHIO VALLEY FRONTAL BOUNDARY WILL CONTINUE TO APPROACH CWA. CURRENT THINKING IS THAT ACTIVITY WILL WEAKEN PER LOSS OF DIURNAL HEATING. THINK GRIDS/FCST ARE IN PRETTY GOOD SHAPE. WILL MAINTAIN LIKELY POPS AFTER MIDNIGHT FOR NORTHWESTERN CWA PER APPROACHING MCS. CHC POPS OK ATTM FOR THE REMAINDER OF THE CWA...CONFIDENCE NOT AS HIGH AS TO HOW FAR SOUTH THE BOUNDARY MAKES IT DURING THE OVERNIGHT. BOTTOM LINE...DONT BE SUPRISED TO HEAR SOME RAIN DROPS OR A RUMBLE OF THUNDER LATE TONIGHT...ESP NRN CWA. PREV DISCUSSION... (ISSUED 746 PM EDT WED OCT 4 2006) AVIATION... UPSTREAM DEEP CONVECTION ALONG THE MASON DIXON AT 00Z WILL APPROACH LATE TONIGHT. MID AND HIGH LEVEL CLOUDS WILL SPREAD INTO THE AREA DURING THE OVERNIGHT FROM THE NORTHWEST. WITH LOW LEVEL HUMIDITIY AND SURFACE DEWPOINTS RISING...LIGHT FOG MAY FORM...BUT INCREASED CLOUD COVER MAY INHIBIT DENSE FOG FORMATION. CURRENT AREA OF TSTM ACTIVITY WILL LIKELY WEAKEN B4 REACHING SRN WV AND WRN VA. REMNANTS MAY RESULT IN PCPN LATE TONIGHT AT LWB...AND DURING THE DAY THURSDAY ELSEWHERE. PREV DISCUSSION... (ISSUED 336 PM EDT WED OCT 4 2006) SHORT TERM /TONIGHT THROUGH SATURDAY/... MAIN CONCERN THRU THE SHORT TERM IS THAT OF PLACEMENT OF UPR LOW AND ITS SUBSEQUENT EFFECTS ON RAINFALL/CLOUDS/TEMPS. LATE MORNING ANALYSIS SHOWED SFC COLD FRONT MAKING GOOD PROGRESS THRU THE GREAT LAKES AND INTO THE OHIO VALLEY...AIDED BY STRONG PRESSURE RISES OF 5-6MB/3HR THANKS TO STRONG 1035 MB HIGH BUILDING THRU THE NORTHERN PLAINS. ALOFT...PRONOUNCED CUTOFF LOW OFF THE COAST OF CALIFORNIA HELPING AMPLIFY THE CENTRAL CONUS RIDGE...WITH SEVERAL PIECES OF ENERGY TOPPING THE RIDGE AND HELPING DRIVE CONVECTIVE DEVELOPMENT IN ASSOCIATION WITH THE FRONT THIS AFTN. LEAD SHORTWAVE MOVING THRU THE CENTRAL GREAT LAKES THIS AFTN WILL PASS NORTH OF THE AREA TONIGHT...HELPING PUSH BOUNDARY FARTHER SOUTH AND CLOSE TO THE NORTHWEST CWA BY MORNING. MID AND HIGH LEVEL CLOUDS WILL SPREAD INTO THE AREA AFTER 00Z TONIGHT FROM THE NORTHWEST. WITH SURFACE DEWPOINTS RISING...SOME FOG IS STILL LIKELY IN THE FOOTHILLS AND PIEDMONT WHERE THE CLOUDS WILL NOT COME IN UNTIL LATE TONIGHT. TIMING OF THE SYSTEM HAS NOT CHANGED MUCH WITH PRECIPITATION REACHING SOUTHEAST WEST VIRGINIA AROUND 06Z THEN PROGRESSING SOUTHEAST. COVERAGE OF RAIN WILL ONLY BE SCATTERED EAST OF THE BLUE RIDGE LATE TONIGHT WITH UNFAVORABLE LOW LEVEL WINDS FROM THE WEST. CLOUDS AND SOUTHWEST WINDS FROM THE SURFACE TO 850 MB WILL KEEP TEMPERATURES MILD IN THE WEST SO PLAN TO GO WARMER THAN MAV GUIDANCE...ESPECIALLY IN LWB. SITUATION TOMORROW MORNING STILL APPEARS TO INITIALLY BE A CLASSIC BACKDOOR FRONT CASE OF DEEP WESTERLY FLOW PROCEEDING PASSAGE OF FRONT...AND THUS BANKING PRECIP UP AGAINST THE WESTERN SLOPES WITH LITTLE PROGRESS EASTWARD. THAT SHOULD CHANGE BY AFTN AS SFC RIDGE NOSES DOWN EAST OF THE MOUNTAINS...THUS ENHANCING LOW LEVEL CONVERGENCE AND LIKELY LEADING TO ADDITIONAL PRECIP DEVELOPMENT. PROGGED INSTABILITY DECENT WITH CAPES RUNNING AROUND 1000 J/KG AND LI/S AROUND -4...PROVIDED WE CAN MANAGE SOME DECENT HEATING...WHICH SEEMS LIKELY ACRS THE SOUTHERN THIRD OF SO OF THE CWA GIVEN INITIALLY DOWNSLOPE FLOW. ISOLD POTENTIAL FOR SOME STRONGER WINDS WITH A FEW STORMS AS WELL GIVEN NEARLY UNSATURATED FCST RAOBS/DRY ENTRAINMENT ALOFT...AND SPC DAY 2 HAS THIS COVERED WELL. TEMPS TOMORROW TRICKY GIVEN POTENTIAL FOR A LARGE RANGE ACRS THE AREA...AND WILL RUN WITH NUMBERS NEAR MAV MOS WHICH DEPICTS THIS IDEA RATHER NICELY. MAIN ACTION STILL APPEARS TO BE TOMORROW NIGHT THRU SATURDAY. MODEL GUIDANCE STILL IN DECENT AGREEMENT REGARDING EVOLUTION OF SECONDARY PIECE OF ENERGY TOPPING THE RIDGE AND THEN CARVING OUT A DEEP CUTOFF SYSTEM ACRS THE MID ATLANTIC. CONFIDENCE ON ANY PARTICULAR SCENARIO OFFERED BY THE GUIDANCE IS VERY LOW AS MODELS HAVE A VERY HARD TIME WITH SUCH SYSTEMS AND CONTINUE TO OFFER VARYING SOLUTIONS. FOR THIS GO AROUND...HAVE TAKEN A BLENDED APPROACH SIMILAR TO THE 09Z SREF MEAN AND A GOOD COMPROMISE BETWEEN THE WESTERNMOST NAM AND EASTERNMOST/MORE OPEN ECMWF. IN ANY CASE...STILL APPEARS BEST SHOT AT WIDESPREAD PRECIP TO COME THURSDAY NIGHT INTO EARLY FRIDAY GIVEN STRONG ASCENT AHEAD OF DEVELOPING WAVE. EVEN SOME POTENTIAL FOR UPSLOPE ENHANCEMENT GIVEN INCREASING LOW LEVEL FLOW FROM THE EAST/NORTHEAST. HEAVY RAINFALL ALSO A POSSIBILITY ACRS PORTIONS OF THE AREA...ALTHOUGH FEEL BEST CHANCES WILL BE EAST OF OUR CWA GIVEN CLOSER PROXIMITY TO HIGHEST THETA-E ADVECTION IN AREA OF STRONGER Q-VECTOR CONVERGENCE. TEMPS ON FRIDAY LOOK TO GO NOWHERE WITH STRONG COLD ADVECTION THRU THE AFTN AND DEEPENING NORTH TO NORTHEAST FLOW ALONG WITH CLOUDS/OCCASIONAL PRECIP. WINDS ALSO LIKELY ON THE INCREASE GIVEN BAROCLINIC SFC LOW DEVELOPMENT OFF THE COAST CLASHING WITH STRONG SFC HIGH TO THE NORTH. FRIDAY NIGHT AND SATURDAY STILL UP IN THE AIR PENDING DEGREE/EXISTENCE OF WRAP AROUND PRECIP. CURRENT THINKING IS DRY SLOT TO GET MIXED INTO SYSTEM SHOULD ALLOW FOR A QUICK CUTOFF TO PRECIP FRIDAY AFTN AND PERHAPS CLEARING ACRS THE WEST...ALLOWING TEMPS FRIDAY NIGHT TO RADIATE FAIRLY WELL GIVEN DRY AIR AXIS IN PLACE. COULD THEN SEE ADDITIONAL CLOUDS/SHOWERS WRAP BACK IN FROM THE EAST ON SATURDAY...ALTHOUGH HAVE HELD POPS MAINLY TO THE EAST AND IN THE CHANCE CATEGORY AWAITING WHAT SYSTEM DOES OVER THE NEXT 36 HOURS. LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... UPR SYSTEM AFFECTING THE AREA IN THE SHORT TERM WILL LIKELY PLAY A ROLE IN THE BEGINNING OF THE EXTENDED...POTENTIALLY PROVIDING ANOTHER CLOUDY AND COOL DAY FOR SUNDAY. CONFIDENCE IN THE EVENTUAL TRACK OF CUTOFF REMAINS VERY LOW AND FOR NOW WILL BLEND THINGS A LITTLE ON THE LESS CLOUDY/WARMER SIDE CLOSER TO HPC IDEAS. IN EITHER CASE...STILL APPEARS SHORTWAVE RIDGING WILL FINALLY WIN OUT BY MONDAY...ALLOWING FOR WARMER TEMPS IN ADVANCE OF NEXT APPROACHING COLD FRONT. MOISTURE ALMOST NONEXISTENT WITH THIS BOUNDARY GIVEN STRONG RIDGING ACRS THE GULF AND WILL PLAY THE FRONTAL PASSAGE ON TUESDAY AS DRY. HIGH PRESSURE LOOKS TO RETURN LATE TUESDAY INTO WEDNESDAY...WITH A SHOT OF COOLER AIR ARRIVING AS UPR PATTERN ONCE AGAIN BEGINS TO AMPLIFY WITH RIDGING ACRS THE PLAINS AND GENERAL TROUGHING OVR THE EAST. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && AMS
Hazardous weather outlook, Oct 5, 3:55 AM EDT, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 355 AM EDT THU OCT 5 2006 VAZ007-009>014-018>020-022>024-034-035-045>047-059-WVZ042>045- 060800- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST- CAMPBELL-APPOMATTOX-BUCKINGHAM-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 355 AM EDT THU OCT 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NCZ001>006-018>020-VAZ015>017-032-033-043-044-058-060800- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-GRAYSON-CARROLL-FLOYD-PATRICK-FRANKLIN-HENRY-PITTSYLVANIA- HALIFAX- 355 AM EDT THU OCT 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER A FEW THUNDERSTORMS WILL DEVELOP OVER THE REGION THIS AFTERNOON AS A STRONG COLD FRONT PUSHES SOUTH THROUGH NORTHERN VIRGINIA. ALTHOUGH MOST OF THE STORMS WILL NOT POSE MUCH OF A THREAT...ISOLATED STORMS COULD PRODUCE SOME HAIL AND STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Oct 5, 2:47 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 247 PM EDT THU OCT 5 2006 NCZ002-003-051945- SURRY NC-ALLEGHANY NC- 247 PM EDT THU OCT 5 2006 THROUGH 244 PM EDT...HEAVY RAIN WILL FALL ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF BOTTOM TO 5 MILES SOUTH OF ENNICE. HEAVY RAINFALLS WILL AFFECT...PINE RIDGE...BOTTOM AT 340 PM EDT...MOUNTAIN PARK AT 345 PM EDT.... EXPECT SMALL HAIL AND FREQUENT LIGHTNING IN THE PATH OF THIS STORM. STONEFIELD
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 3:43 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany | 79 min |
| Oct 5, 3:47 PM EDT | Severe Thunderstorm Warning | RNK | Surry | 81 min |
Nearby
Flash Flood Warnings in North Carolina, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.